Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 177, NWS Atlanta, GA

May 8, 2025Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 8, 2025, 7:36 PM EDT for Toombs County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2025, 7:36 PM EDT (23:36 UTC)
Expired
May 8, 2025, 8:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

152 
WUUS52 KFFC 082336
SVRFFC
GAC279-090015-
/O.NEW.KFFC.SV.W.0177.250508T2336Z-250509T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
736 PM EDT Thu May 8 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Toombs County in southeastern Georgia...

* Until 815 PM EDT.

* At 736 PM EDT, a severe thunderstorm was located over Toombs
  Central, or 7 miles north of Plant Hatch, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Santa Claus, South Thompson, English Eddy, Center, Toombs Central,
  Ohoopee, New Branch, Ponderosa, Rock Springs, Cedar Crossing,
  Johnson Corner, and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3214 8220 3196 8222 3194 8230 3195 8231
      3193 8232 3194 8238 3195 8238 3196 8239
      3195 8239 3196 8240 3195 8240 3197 8243
      3209 8243 3215 8238 3222 8221 3216 8218
TIME...MOT...LOC 2336Z 244DEG 18KT 3204 8233 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
423 
WWUS52 KFFC 082347
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Thu May 8 2025

GAC279-090015-
/O.CON.KFFC.SV.W.0177.000000T0000Z-250509T0015Z/
Toombs GA-
747 PM EDT Thu May 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN TOOMBS COUNTY...

At 747 PM EDT, a severe thunderstorm was located over New Branch, or
8 miles west of Reidsville, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Branch, Johnson Corner, and Ohoopee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3214 8220 3196 8222 3197 8229 3202 8234
      3211 8234 3215 8231 3222 8221 3216 8218
TIME...MOT...LOC 2347Z 244DEG 18KT 3206 8227 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
378 
WWUS52 KFFC 090005
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
805 PM EDT Thu May 8 2025

GAC279-090015-
/O.EXP.KFFC.SV.W.0177.000000T0000Z-250509T0015Z/
Toombs GA-
805 PM EDT Thu May 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOOMBS COUNTY
WILL EXPIRE AT 815 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3214 8220 3196 8222 3197 8229 3202 8234
      3211 8234 3215 8231 3222 8221 3216 8218
TIME...MOT...LOC 0005Z 244DEG 18KT 3209 8219 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:35 PM EDT, 1 minute earlier.

Area forecast discussion, May 8, 7:35 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
735 PM EDT Thu May 8 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 453 PM EDT Thu May 8 2025

 - Severe Thunderstorm Watch in effect in far north Georgia until
midnight EDT.

 - Severe storms that develop this afternoon and evening will be
capable of producing large hail (up to 2") and damaging wind gusts.

With dewpoints mainly in the low to mid 60s and temperatures rising
into the 80s across the area into the 80s across the area, SBCAPE
values are in the 2000-2500 J/kg range in a largely untapped
airmass. Furthermore, cool air at the mid levels is serving to
steepen lapse rates at the 700-500 mb level. At this time, these
lapse rates range between 7.0-7.5 degrees C/km across roughly the
northern half of the forecast area. Meanwhile, a weak cold front
will advance through the Tennessee Valley region, which will help
initiate storms in the late afternoon hours. Effective-layer bulk
shear values of 30-40 kts are in place immediately ahead of the
frontal boundary, which will help thunderstorms become organized
into discrete supercells and broken line segments. Across north
Georgia, the combination of MUCAPE and strong mid-level lapse rates
could favor the development of large hail, even as large as 2
inches. Thus, large hail and damaging wind gusts will be the primary
hazards with any severe thunderstorms that occur this afternoon and
evening. Locally heavy rain and frequent lightning will additionally
be possible with any thunderstorms.

The Storm Prediction Center (SPC) has diagnosed a Slight Risk (level
2 of 5) across portions of north Georgia in the northern half of
our forecast area, with a Marginal Risk (level 1 of 5) elsewhere
across the forecast area. A Severe Thunderstorm Watch is in effect
across the far northern tier where the threat is expected to be
greatest, and will remain in effect until midnight. The evolution
of storms will need to be monitored into the night. Hi-res
guidance indicates the potential that these storms could develop
into an MCS and advance southeastward through the eastern part of
the state after midnight. Of course, I would like to stress that
MCS evolution and propagation is notoriously tricky and not always
handled well by hi- res guidance, so continued watching will be
warranted as the situation unfolds.

Winds are forecast to be light and variable during the overnight
hours. With ample low level moisture and temperatures forecast to
drop into the upper 50s and low 60s across north Georgia, fog and
low clouds are forecast as the airmass becomes saturated. This will
especially be true in far north Georgia and where rain occurs after
sunset. Here, areas of dense fog will be possible in the early
morning. With daytime heating on Friday, lingering fog should
dissipate by mid-morning.

On Friday, an elongated upper trough will extend from southeast
Canada to the ArkLaTex, with moist southwesterly upper flow
continuing to overspread the Southeast as a result. A shortwave
traversing the SW flow will push into the forecast area on Friday
afternoon and evening, which will provide a lifting mechanism and
lead to an increase in PoPs. High temperatures in the low to mid 80s
and dewpoints in the mid to upper 60s in central Georgia will
contribute to SBCAPE values between 1500-2500 J/kg, which will be
sufficient for at least scattered thunderstorms. With marginal
effective-layer bulk shear, a few storms in the afternoon and
evening could become strong, capable of producing gusty winds and
hail once again. A Marginal Risk (level 1 of 5) has been maintained
for portions of central/east Georgia.

King

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 453 PM EDT Thu May 8 2025

Key Messages:

 - Unsettled and cooler than normal weather conditions through
early next week

 - Localized flooding may become a concern, especially by early
next week after repeated rounds of moderate to heavy rainfall

The weekend will start off with continued unsettled weather, as
an upper level trough cuts off over the NW Gulf Coast and ridging
develops across the Caribbean. This will start a fairly stagnant
pattern, as the now-closed-off upper level low sits in place
along the Gulf Coast through the weekend. The low will pump
several rounds of warm moist air over Georgia, with daily chances
for showers and thunderstorms. From the early to middle portions
of next week, the low will finally lift north and east across the
Southeast US, with widespread moderate to heavy rainfall ahead of
it. The period of heaviest rainfall for Georgia looks to be
Monday and Tuesday, with increased concerns for localized
flooding on these due to the repeated rounds of rainfall over a
multiple day stretch. Overall, temperatures from the weekend
through early next week will be cooler than normal, with highs
generally in the 60s to low 70s, and overnight lows in the upper
50s to low 60s.

Culver

&&

.AVIATION...
(00Z TAFS)
Issued at 728 PM EDT Thu May 8 2025

VFR conditions prevail at TAF sites with FEW/SCT cu in the 5-7 kft
range. Iso -SHRA/TSRA will be possible this evening, primarily
02-05Z before chances diminish thereafter. Patchy MVFR cigs are
possible 10-14Z, mainly at ATL/AHN area sites, though confidence
in coverage is not high. Patchy fog is also possible, especially
in areas that receive any rainfall. SW winds this evening will
trend to W/NW on Friday at 4-8 kts.

//ATL Confidence...00Z Update...
Low to medium confidence in SHRA/TSRA coverage and morning lower
cig potential.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  81  57  70 /  40  10  20  30
Atlanta         61  80  59  71 /  30  10  20  40
Blairsville     53  74  48  69 /  50  20  10  20
Cartersville    57  79  54  73 /  30  10  10  30
Columbus        63  83  62  73 /  40  20  30  60
Gainesville     59  79  57  69 /  40  10  10  30
Macon           62  83  61  71 /  40  20  30  60
Rome            58  79  53  73 /  40  20  10  30
Peachtree City  59  81  59  71 /  50  10  20  50
Vidalia         65  86  64  72 /  50  40  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....Culver
AVIATION...RW
Hazardous weather outlook, May 8, 6:02 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
602 AM EDT Thu May 8 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
602 AM EDT Thu May 8 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms this afternoon could produce severe storms
across northern Georgia. The main threat will be damaging winds
and hail along with frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected across much of
north and central Georgia each day into the weekend. Any storms
will be capable of producing gusty winds, small hail, and frequent
lightning. A few severe thunderstorms are possible on Friday, with
damaging winds and large hail as the main threats. Periods of
heavy rainfall will be possible each day as well, with the
potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 8, 7:27 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Thu May 8 2025

GAZ112-113-090000-
Toombs GA-Montgomery GA-
727 PM EDT Thu May 8 2025

...A strong thunderstorm will impact portions of Toombs and
southeastern Montgomery Counties through 800 PM EDT...

At 727 PM EDT, a strong thunderstorm was over Toombs Central, or near
Plant Hatch, moving northeast at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lyons, Uvalda, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy,
Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner, and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8254 3210 8255 3224 8221 3216 8218
      3214 8220 3191 8223
TIME...MOT...LOC 2327Z 242DEG 20KT 3201 8234

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:27 PM EDTSpecial Weather StatementFFCToombs33 min
May 8, 7:50 PM EDTSpecial Weather StatementFFCSumter25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.